An optimal control problem arising from a dengue disease transmission model

Dipo Aldila, Thomas Götz, Edy Soewono

Research output: Contribution to journalArticle

45 Citations (Scopus)

Abstract

An optimal control problem for a host-vector Dengue transmission model is discussed here. In the model, treatments with mosquito repellent are given to adults and children and those who undergo treatment are classified in treated compartments. With this classification, the model consists of 11 dynamic equations. The basic reproductive ratio that represents the epidemic indicator is obtained from the largest eigenvalue of the next generation matrix. The optimal control problem is designed with four control parameters, namely the treatment rates for children and adult compartments, and the drop-out rates from both compartments. The cost functional accounts for the total number of the infected persons, the cost of the treatment, and the cost related to reducing the drop-out rates. Numerical results for the optimal controls and the related dynamics are shown for the case of epidemic prevention and outbreak reduction strategies.

Original languageEnglish
Pages (from-to)9-16
Number of pages8
JournalMathematical Biosciences
Volume242
Issue number1
DOIs
Publication statusPublished - 1 Mar 2013

Keywords

  • Basic reproductive ratio
  • Dengue disease transmission
  • Optimal control problem

Fingerprint Dive into the research topics of 'An optimal control problem arising from a dengue disease transmission model'. Together they form a unique fingerprint.

  • Cite this